HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Anxiety (http://www.healthboards.com/boards/anxiety/)
-   -   SSRI "poop out?" (http://www.healthboards.com/boards/anxiety/956624-ssri-poop-out.html)

LibbyCat 07-17-2013 08:30 AM

SSRI "poop out?"
 
Hi Everyone,
Not sure if this has been addressed before but I was wondering if you all feel that after a while, your anti depressant starts losing its effectiveness. I have been on different SSRI's and they work great for many years, like 5 to 7 years, and then gradually my symptoms worsen. If I can get my doc to switch me to another one, it works great, and then starts not working again. I've been on Lexapro for probably 7 years or more and am at that point again. However, the psychs don't believe this happens and it's hard to convince them. But I have read about this. On the one hand, I hate to start with another one, but if I already don't feel great then maybe I should. Any thoughts??

laineyk 07-18-2013 12:30 PM

Re: SSRI "poop out?"
 
Are you taking it for depression or anxiety?

I had been on Zoloft for 6 years and started messing with the dose (skipping taking it every other day) then my anxiety came flashing back. So started taking it regularly...its been a year and I have increased the dose to no avail...just isn't working like before, so I believe my Zoloft has pooped out

LibbyCat 07-18-2013 01:56 PM

Re: SSRI "poop out?"
 
Yes, mine is for anxiety too. When it stops working, I just feel more irritated, jumpy, and just easily upset. And yes, I've heard that when you stop or change and start again, it's not as effective either.


All times are GMT -7. The time now is 10:55 PM.